Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
aishu

Facial flushing and accutane

hi everyone,

i would just like to take on poll on how many ppl experienced facial flushing after their accutane treatment. just answer yes or no in your response. if yes, for how long? thanks!

Share this post


Link to post
Share on other sites

Welcome to the wonerful world of retinoids. I experienced this on retin-a-micro. It's an awful side effect. I normally do not get red or hot but this problem reared its ugly head very quickly when I started this drug. Any situation in which you might become warm, embarrassed, etc would exacerbate these symptoms to an even more embarassing point. To me, this was by far the worst side effect of the drug.

For some people, the flushing will go away upon discontinuation of the drug. For others, like northernboi for example, the symptoms will persist - maybe for a couple of months, maybe a year or two, maybe longer.

Share this post


Link to post
Share on other sites

Yes..just stopped my 3rd course after 3 weeks as it was too much. It happened half way through my 2nd course too but I managed to put up with it as I didnt leave the house much. Sad I know. But it did disappear after about 6 weeks of finishing the drugs.

And now Ive been off the drugs for just under 2 weeks and it feels as if its going, but it was a lower dose and I was on it for a much shorter time this time.

Have to go on antibiotics now, I hope they work. I would rather spots than flushing.

PS you can go to your doctor and ask for betablockers..apparantly they work (although If you have asthma you cant take them..grr).

Share this post


Link to post
Share on other sites

Welcome to the wonerful world of retinoids. I experienced this on retin-a-micro. It's an awful side effect. I normally do not get red or hot but this problem reared its ugly head very quickly when I started this drug. Any situation in which you might become warm, embarrassed, etc would exacerbate these symptoms to an even more embarassing point. To me, this was by far the worst side effect of the drug.

For some people, the flushing will go away upon discontinuation of the drug. For others, like northernboi for example, the symptoms will persist - maybe for a couple of months, maybe a year or two, maybe longer.

Hi, Thanks for replying. wow----two years???? That's a reallly long time. i had really bad facial flushing while on accutane. right after treatment, i went on retin a. the flushing hasn't stopped and its been almost five months. i thought maybe its rosecea. so, it was a flushing you experienced while on retin a, huh?? hmmm...maybe i should stop the medicine. frankly, i don't see how its helping much anyway. please respond! thanks again!

yes...ive been off for one year and it still hasnt changed

Are you kidding me??? a year??? wow---well, i've been off it for almost five months and i think it will take a year as well. how depressing. its gets severly red. i was also prescribed retin a right after accutane, so maybe its not stopping because of that?? how do you deal with your redness and did your doctor say anything about it? i hope it didn't become rosecea cause that's what i'm scared of. please respond--thanks!

Yes..just stopped my 3rd course after 3 weeks as it was too much. It happened half way through my 2nd course too but I managed to put up with it as I didnt leave the house much. Sad I know. But it did disappear after about 6 weeks of finishing the drugs.

And now Ive been off the drugs for just under 2 weeks and it feels as if its going, but it was a lower dose and I was on it for a much shorter time this time.

Have to go on antibiotics now, I hope they work. I would rather spots than flushing.

PS you can go to your doctor and ask for betablockers..apparantly they work (although If you have asthma you cant take them..grr).

hey---thanks for replying. btw, after you finished your accutane treatment, did you immediately start using a topical solution?? i did----i was prescribed retin a right after. i'm thinking that is the cause of my flushing. please respond! thanks

Share this post


Link to post
Share on other sites

yea i know hwta u guys mean......

I just finsied my course last week...I just cant wait until I stop feeling hot and burny tot he face....

at work, when its hot or we are usy u could tell i'm hot and not other people....i get so red to the cheeks....

I hate it.....i hope it goes away soon

Share this post


Link to post
Share on other sites

aishu....odds are that its still the accutane thats making you flush....if you want to find out, stop putting it on for about a week and then you can judge whether its the accutane or the retin a doing that.

Share this post


Link to post
Share on other sites

hey---thanks for replying. btw, after you finished your accutane treatment, did you immediately start using a topical solution?? i did----i was prescribed retin a right after. i'm thinking that is the cause of my flushing. please respond! thanks

Well...it begun during my 2nd course, and I wasnt on any topicals. However I did notice a massive increase in flushing after I went on holiday (lots of sun on accutane I realised is a very bad thing). Then I finished the course and still flushed. I was prescribed Differin but I hardly used it as my face was clear.

However after I started my 3rd course the flushing came back (it actually came back before I went on accutane i.e when my skin went bad. They say accutane affects you mentally, I think it made me more self conscious and becaues my skin was bad I would get embaressed easily.) Anyway, I stoped the 3rd course within a few weeks, and now the flushing is really died down. Its almost gone actually. As soon as I stopped the drugs, I also went on a combination of tablets etc which I researched myself. In addition to 3 Vitamins (I'll get the names for you later today), I take 1 Claritin in the morning,, and also use Rescue Remedy Spray about twice a day. I dont know whether they all work, some work, or none work and its just the effects of the drug wearing off. But its worth a shot.

And it might possibly be because you are using Retin A. I have never used it or even know what it looks like (or even if its a tablet or a topical). But I heard it causes flushing too. At the end of the day u have to decide whether u want the flushing or the spots. I opted for the spots. At least people are used to seeing others with spots. I found flushing is uncommon and whats worse is if you are on the train, someone looks at u and u go red all of a sudden. Not only does it show u are aware of them looking, but its embaressing. However I am on antibiotics (in a week..I had to wait for the accutane to clear my skin). So hopefuly they will work.

Also I really reccommend you look into the beta blockers. I couldnt take them, but they do apparantly help a bit. At least go to your doctor and ask about them, see what he or she knows. No harm in trying...

Good luck

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×